Doctor insights on:
Will Taking Probiotics Clear Up Acne
No: Probiotics are pills which contain large amounts of what are considered "good bacteria, " that is, bacteria which are naturally found in the colon which help digest food and keep away more harmful bacteria from overpopulating. Acne is a disease which is caused by a mix of bad bacteria on the face infecting glands are overenthusiastic. Probiotics won't rid the bad-bacteria. ...Read moreSee 1 more doctor answer
Probiotics, by definition, are beneficial bacteria that live in our intestinal tract to help us maintain health intestines and colon. There are several species of these bacteria that are helpful to us including lactobacillus acidophilus. The meats we eat contain antibiotics that kill our natural bacteria that reside in our gut. Today, you will replace these ...Read more
That's a stretch...: "pro"-biotics put good organisms into your gut (unlike "anti"-biotics which kill bacteria) ; include: lactobacillus, acidophilus, bifidobacter, sachromyces boulardes, to name a few. Most are available over-the-counter ; need to be taken daily to maintain the probiotic organism population. Benefits include: less gas, regulated bowels, prevent infections, improve digestion, decrease inflammation. ...Read more
I've been taking probiotics (100 billion CFU) for about 1.5 weeks ago, and got tiny raised acne (but have no heads) all over my face. Is this die off?
Would it be bad to take an antibiotic such as doryx (doxycycline) for my acne while taking probiotics?
Forgive my frankness: Acne is a serious, chronic, non-lifestyle-related disease that any primary care physician can manage most of the time. The evidence for "natural remedies" for acne is interesting but at best anecdotal & these are at best supplemental. Don't let some slick promotion by an internet "natural medicine" charlatan deprive some teen of treatment that's required to prevent physical and emotional scarring. ...Read more
Is an immediate acne breakout (within a week) a result of stopping antibiotics or starting a high dosage probiotics?
Possibly: If you were having problems with acne breakouts, it is possible that continuous antibiotic administration was suppressing your acne tendency. When you discontinued steady antibiotic intake, skin bacteria may have proliferated causing an outbreak. A dermatologist is best qualified to answer your question, however. I don't think taking probiotics was the cause of the outbreak. ...Read more
Are probiotics good for skin conditions acne on face and dry and ichy body. How long do they take to get into yr system. which are the best to take. ?
I am a female, 40's, taking 250 mg of cephalexin for over 5 years 1x daily for cystic acne with probiotic. Should i be concerned with long term use?
I would: Antibiotics tend to lose effectiveness with time due to bacteria developing resistance to it. You don't mention how effective it's been for you, so more information in that direction may be helpful as well. Probiotic supplement is a must with the use of antibiotic, whether short or long term, but you may ask your derm doc if there are other options available in this day and age. ...Read more
14-year-son taking Monodox (doxycycline monohydrate) for acne. What would be a good probiotic for him to take?
What helps best for cystic acne? Probiotics or evening primerose? Currently taking Spironolactone, Aczone, & genetic tazorac (tazarotene).
Adjuncts only: Sandy, forgive my frankness. I'm not a dermatologist, but if a retinoid (tazorac), dapsone, and spironolactone have failed, you need to consider isotetinoin therapy despite all the scare stuff you've read on the doctor-bashing websites. Acne is a grave personal and professional liability. You're an adult now, you have job interviews coming up, and it's probably the right choice. ...Read moreSee 1 more doctor answer
I took antibiotics for acne for a week then stopped, and took a strong probiotics. My skin breaks out again, but from stopping antibiotics or die off?
Confusing question: Acne is often considered a teen issue that disappears with age & in some it does.However;some will have recurrent outbreaks well into their thirties. Your question is not clear. You took abx then stopped. It got better or maybe not. None of this paints a clear picture of what your question is. You need to have a good daily skin routine that may/not require antibiotics. Work it out with your doc. ...Read more
I would like to take a probiotic to ease my gas and constant bloating. But I also suffer from acne. Can the probiotic supplement make my acne worse?
I started taking probiotcs 90 billion for 5 days, than i had a major acne breakout, i stopped 4 days ago and my face is not better and still am gettin?
Likely unrelated: Probiotics are not like some drug that circulates in your system and might break you out. They are just healthy germ colonies that help digestion. They stay completely within your gut. There is a trivial chance you could be allergic to the capsule material, but it is used for most meds and relatively inert. Look to some other issue as a trigger for your flare up. ...Read more
I'm 23 years old n suffering from acne! i eat well no refined sugars no gluten no dairy and im vegan n take probiorics n supplements n i'm very active?
Diet's not the key: I'm sorry you were misled. Acne is basically unrelated to diet. If you were assured that being "vegan" or being "gluten free" would help your acne, perhaps this will help you understand that much of what these people have told you isn't true. If topical benzoyl peroxide hasn't cleared you in two weeks, get with your personal physician for Rx and workup for possible hormonal imbalance. ...Read moreSee 1 more doctor answer
Acne: Acne is a skin condition that occurs when your hair follicles become plugged with oil and dead skin cells.These factors can trigger or aggravate an existing case of acne, hormones, medications, and a diet with a lot of dairy and carbohydrate-rich foods.You can also prevent new acne breakouts with self-care measures by washing your skin with a gentle cleanser and avoiding touching or picking acne. ...Read more
Diet and acne: Certainly a clean diet is good for your skin and overall health, but it is still important to practice good skin care. Regular exercise can also help. Acne is very much affected by hormonal cycles, so flare ups will likely still occur, but will possibly be less severe. A specific diet may have little effect on your skin otherwise. ...Read more
I was on acne antibitoics and a cream for 4 months and my acne completely cleared but then I stopped taking them and my acne came back?
Get back on your med: So it sounds like you should continue with taking the treatment right? Acne is not a short-term problem for most people. While it's true you will eventually "grow out of it", that usually occurs well into adulthood. As you are only 17 yr, I would suggest that you continue to use acne medicine - maybe trial off once every 6 months or so. If it starts to come back then restart it. ...Read more
I have been taking 20mg Accutane for two weeks. First week acne cleared 60% now in second week my acne come back more severe? Is this normal?
Yes: The initial flare is common. You do need to phone your prescribing dermatologist; you may need a short course of another Rx to keep this at bay. ...Read more
Can not clear up!: You can't stop it. Only control. You can try over the counter things but start logically and record the effects of each one you try. Each one you try should be at lest three months! when you feel you have not had benefit it is time to see pcp. Do the same but with his advice. There are quite a few choices. You have too much oil and thick surface skin in simple terms. Hormonal changes causing! ...Read more